Schizophrenia.com

Family doctor today

#1

The family nurse practitioner put me on propranolol for high blood pressure. She put me on 80mgs twice a day. It made me dizzy and sweat profusely. I hope it doesnt continue

3 Likes
#2

I think propranolol also helps with anxiety. But I’m not sure.

It’s good you’re looking after yourself by visiting the family doctor.

3 Likes
#3

It’s also good if you ever get akathisia from an ap.

2 Likes
#4

Do you have asthma?

1 Like
#5

She was nice, she asked me straight up what were my main complaints. I told her all my doctors complain about my high blood pressure and I’m still having frequent headaches she put me on propranolol said added bonus it helps with anxiety. Then as I was leaving she said call her in a few weeks and let her know how the med is helping

3 Likes
#6

Well good luck @cbbrown.

1 Like
#7

No I don’t have asthma, was on an inhaler for a month because of bronchitis a few months ago

1 Like
#8

That’s good because propranolol can exacerbate asthmatics. Wishing you well on your new med!

1 Like
#9

@cbbrown
That’s great! Hope it goes down!

1 Like
#10

I’d call and let them know your symptoms and ask if you should continue to take it

1 Like
#11

I take it for anxiety. It helps in social situations when my heart would race.

1 Like
#12

She said there may be some dizziness, but I’m going to call her after therapy tomorrow. I looked it up the starting dose of propranolol for high blood pressure is 80mgs twice a day.

@TheVoices A bonus my tremors in my hands have calmed down some.

2 Likes
#13

I’m glad you’re double checking. I wonder how long it’s normal to have dizziness before it’s considered to not be a good drug for your body. My new medicine has caused me vertigo but my pdoc doesn’t take phone calls. I have to make an appointment. I’m going to make one once I know I can have the car. My husband and I share it.

1 Like
#14

She didn’t say actually, I haven’t taken it this morning. Worried about walking into the therapist office dizzy.

1 Like
#15

Yeah. You’re at risk for falling

1 Like
#16

I get it an I have been on it for 5 years. Just stand slowly so you don’t get light headed

1 Like
#17

Honestly the dizziness isn’t as bad today as it was yesterday

1 Like
#18

I called the nurse’s line for my new doctor, she said from the way I described the light headedness being less severe today than it was yesterday it’s from side effects of the medication. She recommends making sure to take it 12 hours apart. Don’t stand up suddenly and if I start feeling light headed or dizzy real bad again along with the sweating profusely go to the ER

1 Like
#19

Yeah. I’m glad she told you if it happens again with the sweating to go to the ER.